MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 6MM DBALL,L; MOTOR, DRILL, ELECTRIC - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 6MM DBALL,L; MOTOR, DRILL, ELECTRIC - CUTTING BURR
Model Number L-6D-G1
Medical Device Problem Codes Device-Device Incompatibility (2919); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Concomitant medical devices and therapy dates: cutter device, attachment device, handpiece device; (b)(6) 2021.Udi: (b)(4).
 
Event or Problem Description
This is report 3 of 3 for the same event.It was reported that during an instrument check, it was observed that the attachment device while being used with two cutter devices could not be attached to the handpiece device.It was further reported that the devices ran hot.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: upon follow up with the reporter, it was determined that the reported condition of "the attachment device while being used with two cutter devices could not be attached to the handpiece device", is not associated with this event and is only associated with the report that the devices ran hot.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.During evaluation it was determined that the device passed all manufacturing specifications.Therefore, the reported condition could not be duplicated nor confirmed.An assignable root cause was not determined.

Brand Name
6MM DBALL,L
Common Device Name
MOTOR, DRILL, ELECTRIC - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11841570
Report Number1045834-2021-00819
Device Sequence Number13708191
Product Code HBC
UDI-Device Identifier00845384013594
UDI-Public00845384013594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberL-6D-G1
Device Catalogue NumberL-6D-G1
Device Lot NumberP113142203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/27/2021
07/23/2021
08/11/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/02/2021
07/27/2021
08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1